Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Can Hiv Make Your Skin Darker

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Why am I turning darker?

Iam an african american man that is hiv positive. Iam on trivir, vramune, and gemfibrozil. I noticed a couple of weeks ago my skin turning darker? Is it the hiv or a sideeffect of the meds that Iam taking. It is really worring me because my job is...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
Trizivir contains AZT and this drug has been associated with darkening of teh skin and nails, especially among African Americans. You may need to switch from the med to an alternative that does not contain AZT.DW... Read more »

skin getting darker

I noticed that my skin is darker around my face, forearm and hands. My numbers are good and Iam on... Read more »

my skin turning darker

My doctor recently changed my meds to epizcom geophibizil and viramune. Iam african amermican and I... Read more »
Articles
Henry J. Kaiser Family Foundation

Tibotec, FDA Update Warning Label on HIV Drug's Risk of Severe Skin Reaction

Tibotec Therapeutics, a unit of Johnson & Johnson, "has strengthened a warning about serious skin reactions in patients treated with the company's HIV drug Intelence," the FDA and the company said on Wednesday, Reuters reports. Intelence has... Read more »
U.S. Centers for Disease Control and Prevention

Facing HIV Is Easier With Skin Treatment

For some HIV patients, lipoatrophy, facial wasting associated with the disease and the medication prescribed for it, is a telltale sign of infection. The Food and Drug Administration in August 2004 approved Sculptra, an injectable form of... Read more »
Henry J. Kaiser Family Foundation

FDA, Biogen Idec Say HIV-Positive People Should Not Take Skin Disorder Drug Amevive

FDA and the pharmaceutical company Biogen Idec on Thursday said HIV-positive individuals should not take the company's skin drug Amevive because it might lower their CD4+ T cell counts, Reuters reports (Reuters, 11/10). The drug is approved to... Read more »
Henry J. Kaiser Family Foundation

Study Examines Skin Disease Patterns Among HIV-Positive People

A study published in the April issue of the Journal of the American Academy of Dermatology examines patterns of skin disease among HIV-positive people, Reuters Health reports. Pedro Queiroz Zancanaro of the Universidade de Brasilia and... Read more »
Connect With Others

What are the odds that I will contract HIV from skin rashes/irritation?

Posted by Wesher11, 1 Reply
I had red rashes/skin irritation on my inner thighs and scrotum, and I had sex with this woman with condom, but I worried that her vaginal fluids got on my rashes on my inner thighs and scrotum, if she is HIV+ and the fluids get on my rashes, will I... Read more »

Dry skin and HIV?!??

Posted by Anonymous, 3 Replies
Was just diagnosised. But am taking things with a positive outlook. Just wondered... female, 26 my skin has gotten SOOOOO dry and itchy, also have dandruff never has been this bad before. Summer heat, or something more? I haven't started any meds... Read more »

Skin Abrasion on Penis / HIV Transmission Risk

Posted by Anonymous, 2 Replies
Hello.
I just felt compelled to share an experience regarding potential HIV expousure through a tiny skin abrasion on the penis. In a trip abroad last year, I topped for a man of unknown status. I wore a condom, but after ejaculation I noticed that... Read more »

HIV Skin Issues-PLEASE READ

Posted by blackdante
Does anyone else suffer from seborrhic dermatitis, exfoliative chelliitus,atopic eczema, folliticus, chronic dry skin, or any other skin issues since their diagnosis that they didnt have before???( I know you dont have to have HIV to have these... Read more »